Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Feb 28, 2017, 4:01 PM CST for Cedar County, Clinton County, Scott County, Iowa. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2017, 4:01 PM CST (22:01 UTC)
- Expired
- Feb 28, 2017, 5:00 PM CST
- In force
- 59 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Clinton County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 19 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 4:01 PM CST | HAIL 1 | 1 E Long Grove, IA | ONE INCH HAIL WITH SOME NICKEL SIZED HAIL. TIME ESTIMATED FROM RADAR. |
| Feb 28, 4:10 PM CST | HAIL 0.88 | Mccausland, IA | DELAYED REPORT. PEA TO NICKEL SIZED HAIL. FROM FACEBOOK. |
| Feb 28, 4:13 PM CST | HAIL 0.75 | 4 Ssw Clinton, IA | HAIL TO THE SIZE OF DIMES. |
| Feb 28, 4:18 PM CST | HAIL 1 | 4 Ssw Clinton, IA | DELAYED REPORT. A MIXTURE OF PEA...NICKEL...AND QUARTER SIZED HAIL. |
| Feb 28, 4:18 PM CST | HAIL 1 | 4 Ssw Clinton, IA | DELAYED REPORT. A MIXTURE OF PEA...NICKEL...AND QUARTER SIZED HAIL. HAIL OCCURRED 418-421 PM CST. |
| Feb 28, 5:10 PM CST | HAIL 0.88 | 4 Ssw Clinton, IA | DELAYED REPORT. SECOND ROUND OF HAIL PEA TO NICKEL SIZED 510-514 PM CST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 2:57 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
744
WUUS53 KDVN 282201
SVRDVN
IAC031-045-163-282300-
/O.NEW.KDVN.SV.W.0006.170228T2201Z-170228T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
401 PM CST TUE FEB 28 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Cedar County in east central Iowa...
Northern Scott County in east central Iowa...
Clinton County in east central Iowa...
* Until 500 PM CST
* At 400 PM CST, a severe thunderstorm was located near Bennett, or
near Tipton, moving east at 45 mph. Another storm was located near
Eldridge, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clinton, Tipton, Eldridge, DeWitt, Camanche, Princeton, Long Grove,
Wheatland, Cordova, Grand Mound, Calamus, Bennett, Donahue,
McCausland, Low Moor, Welton, Dixon, Goose Lake, Maysville and New
Liberty.
This includes Interstate 80 in Iowa between mile markers 268 and 282.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
A tornado watch remains in effect until 1000 PM CST for northwestern
Illinois...and east central Iowa.
LAT...LON 4178 9024 4177 9028 4175 9031 4173 9032
4169 9031 4168 9033 4167 9034 4160 9108
4179 9115 4198 9031
TIME...MOT...LOC 2200Z 256DEG 40KT 4171 9102
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
RP KINNEY5 follow-up statements
386
WWUS53 KDVN 282208 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
408 PM CST TUE FEB 28 2017
IAC031-045-163-282300-
/O.CON.KDVN.SV.W.0006.000000T0000Z-170228T2300Z/
Cedar IA-Scott IA-Clinton IA-
408 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR SOUTHEASTERN CEDAR...NORTHERN SCOTT AND CLINTON COUNTIES...
At 408 PM CST, a severe thunderstorm was located over Bennett, or 9
miles north of Durant, moving east at 45 mph. A second severe
thunderstorm was located near Scott County Park, moving east at 45
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clinton, Tipton, Eldridge, DeWitt, Camanche, Princeton, Long Grove,
Wheatland, Cordova, Grand Mound, Calamus, Bennett, Donahue,
McCausland, Low Moor, Welton, Dixon, Goose Lake, Maysville and New
Liberty.
This includes Interstate 80 in Iowa between mile markers 268 and 282.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
A tornado watch remains in effect until 1000 PM CST for northwestern
Illinois...and east central Iowa.
LAT...LON 4178 9024 4177 9028 4175 9031 4173 9032
4169 9031 4168 9033 4167 9034 4160 9108
4179 9115 4198 9031
TIME...MOT...LOC 2208Z 254DEG 40KT 4174 9092
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
RP KINNEY186
WWUS53 KDVN 282226 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
426 PM CST TUE FEB 28 2017
IAC031-045-163-282300-
/O.CON.KDVN.SV.W.0006.000000T0000Z-170228T2300Z/
Cedar IA-Scott IA-Clinton IA-
426 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR SOUTHEASTERN CEDAR...NORTHERN SCOTT AND CLINTON COUNTIES...
At 426 PM CST, a severe thunderstorm was located near Wilton, or 7
miles northwest of Durant, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clinton, Tipton, Eldridge, DeWitt, Camanche, Princeton, Long Grove,
Wheatland, Cordova, Grand Mound, Calamus, Bennett, Donahue,
McCausland, Low Moor, Welton, Dixon, Goose Lake, Maysville and New
Liberty.
This includes Interstate 80 in Iowa between mile markers 268 and 282.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
A tornado watch remains in effect until 1000 PM CST for northwestern
Illinois...and east central Iowa.
LAT...LON 4178 9024 4177 9028 4175 9031 4173 9032
4169 9031 4168 9033 4167 9034 4160 9108
4179 9115 4198 9031
TIME...MOT...LOC 2226Z 263DEG 40KT 4165 9105
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
RP KINNEY412
WWUS53 KDVN 282237
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
437 PM CST TUE FEB 28 2017
IAC031-045-163-282300-
/O.CON.KDVN.SV.W.0006.000000T0000Z-170228T2300Z/
Cedar IA-Scott IA-Clinton IA-
437 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR SOUTHEASTERN CEDAR...NORTHERN SCOTT AND SOUTHEASTERN CLINTON
COUNTIES...
At 437 PM CST, a severe thunderstorm was located near Durant, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clinton, Eldridge, DeWitt, Camanche, Princeton, Long Grove,
Wheatland, Cordova, Grand Mound, Calamus, Bennett, Donahue,
McCausland, Low Moor, Dixon, Maysville, New Liberty, Malone, Folletts
and Camp Conestoga.
This includes Interstate 80 in Iowa between mile markers 275 and 282.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
A tornado watch remains in effect until 1000 PM CST for northwestern
Illinois...and east central Iowa.
LAT...LON 4178 9024 4177 9028 4175 9031 4173 9032
4169 9031 4168 9033 4167 9034 4161 9096
4178 9103 4198 9031
TIME...MOT...LOC 2237Z 256DEG 40KT 4168 9089
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RP KINNEY982
WWUS53 KDVN 282241
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
441 PM CST TUE FEB 28 2017
IAC031-045-282251-
/O.CAN.KDVN.SV.W.0006.000000T0000Z-170228T2300Z/
Cedar IA-Clinton IA-
441 PM CST TUE FEB 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CEDAR AND
SOUTHEASTERN CLINTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CST for northwestern
Illinois...and east central Iowa.
LAT...LON 4167 9034 4162 9090 4177 9090 4177 9079
4174 9075 4174 9071 4177 9067 4176 9062
4177 9059 4176 9058 4177 9054 4177 9047
4176 9046 4176 9044 4173 9041 4173 9036
4174 9034 4173 9032 4169 9031
TIME...MOT...LOC 2241Z 256DEG 40KT 4169 9083
$$
IAC163-282300-
/O.CON.KDVN.SV.W.0006.000000T0000Z-170228T2300Z/
Scott IA-
441 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHERN SCOTT COUNTY...
At 441 PM CST, a severe thunderstorm was located 7 miles north of
Walcott, or 7 miles northeast of Durant, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eldridge, Princeton, Long Grove, Cordova, Donahue, McCausland, Dixon,
Maysville, New Liberty, Park View, Camp Conestoga, Princeton Wildlife
Area, Scott County Park, Plainview and Big Rock.
This includes Interstate 80 in Iowa between mile markers 279 and 282.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
A tornado watch remains in effect until 1000 PM CST for northwestern
Illinois...and east central Iowa.
LAT...LON 4167 9034 4162 9090 4177 9090 4177 9079
4174 9075 4174 9071 4177 9067 4176 9062
4177 9059 4176 9058 4177 9054 4177 9047
4176 9046 4176 9044 4173 9041 4173 9036
4174 9034 4173 9032 4169 9031
TIME...MOT...LOC 2241Z 256DEG 40KT 4169 9083
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RP KINNEY420
WWUS53 KDVN 282259
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
459 PM CST TUE FEB 28 2017
IAC163-282309-
/O.EXP.KDVN.SV.W.0006.000000T0000Z-170228T2300Z/
Scott IA-
459 PM CST TUE FEB 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCOTT COUNTY WILL
EXPIRE AT 500 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A tornado watch remains in effect until 1000 PM CST for northwestern
Illinois...and east central Iowa.
LAT...LON 4167 9034 4162 9090 4177 9090 4177 9079
4174 9075 4174 9071 4177 9067 4176 9062
4177 9059 4176 9058 4177 9054 4177 9047
4176 9046 4176 9044 4173 9041 4173 9036
4174 9034 4173 9032 4169 9031
TIME...MOT...LOC 2259Z 256DEG 40KT 4173 9061
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:43 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 28, 3:43 PM CST, 18 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 343 PM CST Tue Feb 28 2017 .SYNOPSIS... Issued at 330 PM CST Tue Feb 28 2017 As of 2 PM...1000mb sfc low positioned between Des Moines and Cedar Rapids. To the SE, incredibly mild and moist late February air mass has overspread E Iowa/NW Illinois. Temps are between 65-70 F (dewpoints in the mid/upper 50s) along/south of highway 30. SPC Mesoanalysis displayed 1000-1500 MUCAPE and near 50 kt effective bulk shear over the forecast area, becoming largely sfc-based across SW half of the area. Storms are expected to pop up near or just east of the sfc low close to 3 PM, then spread ENE with time. && .SHORT TERM...(This Evening and tonight) ISSUED AT 330 PM CST Tue Feb 28 2017 Late Afternoon through this Evening: There is a risk for severe thunderstorms along/east of a Sigourney, IA to Galena, IL line. The greatest risk is along and SE of a Kahoka, MO to Geneseo, IL to far SE Whiteside Co. line where the Storm Prediction Center has an enhanced risk. The main threats are damaging winds around 60 mph and hail up to golf ball size. Tornadoes are also possible, especially with the strongest storms which will be supercells. Thunderstorms are forecast to remain scattered, therefore not every location will be impacted by strong or severe storms. Being the last day of February, the synoptic environment is anomalously warm and moist across E Iowa/NW Illinois. Sfc temps and dewpoints in the 60s and upper 50s (respectfully) will push instability into the 1000-2000 J/kg SBCAPE range. The forcing for ascent and shear needed to develop and sustain rotating storms/supercells are present in the form of an approaching sfc low riding along a warm front, and 50 kts of effective deep layer shear. Severe Storm Timing and Risk Areas: LCLs near 500 meters, low LFCs, 30 kts of 0-1 km shear, and SRH near 200 m2/s2 are key ingredients supportive of a tornado risk. One limiting factor, as displayed in forecast hodographs, is marginal directional shear in the lowest 1 km for counties west of the Quad Cities. Forecast storm motion per 850-300mb mean wind and forward propagating Corfidi vectors is WSW to ENE around 50-60 mph. In the counties along and east of the Mississippi R., sfc winds are nearly due south as of the early afternoon and may back to the SSE has convection forms NW of this area. Therefore, the central/east-central counties of the forecast area have the higher risk for tornadic supercells. This is where consecutive runs of the HRRR have been showing a few robust swaths of 2-5 km max updraft helicity from late afternoon supercells it's developing. The greatest uncertainty with respect to storm coverage, or storms affecting portions of the CWA, is with the secondary round that forms along the cold front after 8-9 PM. The HRRR has consistently been congealing this line to the E/SE of the DVN CWA. Uttech .LONG TERM...(Wednesday Night through Tuesday) ISSUED AT 339 PM CST Tue Feb 28 2017 Wednesday...Upper trof acrs central IA, while main sfc low rolls northeastward acrs lower MI, will drive secondary def zone type precip band acrs the CWA Wed from west-to-east. Dynamical/top-down cooling to produce rain to wet snow switch over as morning progresses especially along and north of the HWY 20 corridor. But same processes to battle diurnal processes and lingering mild boundary layer for awhile, and main be a rain-snow mix or all rain on it's south flank for awhile. But some signs of heavier snow/ dendritic bursts along and north of HWY 20 and will go with a wet inch to just under 2 inches of snow accum in those far northern areas by Wed evening when the precip pulls out to the east. Less than an inch from HWY 20 on down to HWY 30, with daytime melting and compacting on lingering mild ground temps eating away at true snow. Better snow accum potentail on elevated surfaces. Brisk northwesterly gradient winds of 15 to 25 MPH and gusts to 35 MPH, and highs in most areas in the upper 30s to lower 40s making for a raw day to welcome in March. The far south will make it into the mid 40s with some breaks in the cloud cover. Cool night in the 20s into Thu morning. Thursday and Friday...a weak clipper for a wintry mix of light precip on Thu under broad northwesterlies. then a more organized system utilizing return flow convergence for another mixed precip event Fri night. Saturday and Sunday...Upstream thermal ridge still on track to build east acrs the region over the weekend, with highs in the 50s to low 60s on Sat, warming into the mid to upper 60s on Sunday except north of HWY 30 where it looks cooler. mainly dry until possible light rain system late Sunday into Sunday night. Next Monday and Tuesday...Latest medium range models roll out a large cyclone acrs the Midwest this period, with mild weather and showers/some storms possible on it's mild side late Mon into Mon night. Cooler with rain possibly changing to snow in the north on Tue. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) ISSUED AT 1150 AM CST Tue Feb 28 2017 Low pressure system will bring a round of showers and thunderstorms this afternoon and evening. There is a risk for strong or severe storms at KMLI and KBRL. However, coverage is expected to remain scattered and storms may not congeal into a line until they are east of KMLI/KBRL. For ceilings, anticipate deteriorating conditions tonight behind the cold front. IFR most likely at KDBQ/KCID. Wrap around moisture Wednesday morning will change to snow at KDBQ/KCID. Minor accumulations are possible probably after 18Z/Wednesday at KDBQ. Uttech && .HYDROLOGY... Issued at 330 PM CST Tue Feb 28 2017 Many area rivers continue to be on the rise due to recent rainfall locally, and routed water from upstream due to both rainfall and snow melt to the north. Additional rainfall amounts from this afternoon through tomorrow morning will range from around a quarter inch, to over three quarters of an inch. The higher amounts will occur under the thunderstorms and be localized. Taking this all into account and the routed water coming from upstream, with somewhat higher confidence have upgraded the river flood watches to warnings for the Mississippi sites at Rock Island, Muscatine, New Boston, and Keithsburg. Additionally, have upgraded Gladstone and Burlington to Major flood stage by early next week. These southern sites river levels become enhanced from flow input/contribution from the Iowa/Cedar Rivers. Have gone with a river flood watch for Fulton and IL City on the Mississippi with lower confidence that they may just reach flood stage or fall just short late in the coming weekend. As for the tributaries, confidence is high enough in the routed water from upstream along with some rainfall tonight, to upgrade the Wapsipinicon River near De Witt to a flood warning. Forecast has it falling just short of moderate flood stage later Thu night, and will have to watch trends of a possible higher crest getting into the moderate category. Rises near or above action stage still expected on portions of the Iowa and Cedar Rivers, with Conesville on the Cedar cresting now above flood stage. Projected rainfall through Wednesday morning may push both Joslin and Moline on the Rock River above action stage Fri into Sat. ..12.. && .CLIMATE... ISSUED AT 330 PM CST Tue Feb 28 2017 Record Highs for today February 28... Moline.........66 in 2016 Cedar Rapids...64 in 1932 Dubuque........62 in 1895 Burlington.....69 in 1932 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Uttech SHORT TERM...Uttech LONG TERM...12 AVIATION...Uttech HYDROLOGY...12 CLIMATE...Uttech
Hazardous weather outlook, Feb 28, 2:47 PM CST, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 247 PM CST Tue Feb 28 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-012100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 247 PM CST Tue Feb 28 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT This afternoon and evening, a strong cold front will sweep across the outlook area. Scattered severe storms are likely. The primary threats are hail around golfball size and damaging wind gusts around 70 mph. Isolated tornadoes are also possible. Severe weather is most favored from 3 pm to 10 pm. Storm speeds around 50 mph will leave little time to take shelter. Remain alert for later statements and warnings. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Snow showers are likely across east central Iowa and northwest Illinois Wednesday. Accumulations around an inch or two are possible along the highway 20 corridor. This will cause slick roads and brief periods of low visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening. RP Kinney
In the hours before
Local storm report, Feb 28, 3:43 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL WOODHULL 41.18N 90.32W
02/28/2017 E0.25 INCH HENRY IL EMERGENCY MNGR
HEAVY RAIN AND PEA SIZED HAIL.
&&Local storm report, Feb 28, 3:48 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL NEW LIBERTY 41.72N 90.88W
02/28/2017 E0.25 INCH SCOTT IA AMATEUR RADIO
PEA SIZED HAIL.
&&Local storm report, Feb 28, 3:49 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
349 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 5 S IOWA CITY 41.59N 91.54W
02/28/2017 M0.25 INCH JOHNSON IA TRAINED SPOTTER
&&
DCLocal storm report, Feb 28, 3:52 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 2 ESE NEW WINDSOR 41.19N 90.42W
02/28/2017 M0.75 INCH HENRY IL TRAINED SPOTTER
DIME SIZED HAIL OCCURRING RIGHT NOW.
&&Local storm report, Feb 28, 3:56 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 WSW IOWA CITY 41.65N 91.55W
02/28/2017 E0.75 INCH JOHNSON IA TRAINED SPOTTER
ESTIMATED PENNY SIZED HAIL ON THE WEST SIDE OF IOWA CITY.
&&Local storm report, Feb 28, 3:58 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL SE IOWA CITY 41.66N 91.54W
02/28/2017 E0.88 INCH JOHNSON IA TRAINED SPOTTER
ESTIMATED DIME TO NICKEL SIZED HAIL ON THE SOUTHEAST SIDE
OF IOWA CITY RIGHT NOW. HAIL IS COVERING THE GROUND.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 2:54 AM CST | Special Weather Statement | DVN | Louisa | 51 min |
| Feb 28, 10:16 AM CST | River Flood Warning | DVN | Clinton, Scott | 6 days |
| Feb 28, 10:39 AM CST | River Flood Warning | DVN | Muscatine, Scott | 6 days |
| Feb 28, 10:39 AM CST | River Flood Warning | DVN | Louisa, Muscatine | 7 days |
| Feb 28, 10:39 AM CST | River Flood Warning | DVN | Louisa | 9 days |
| Feb 28, 10:39 AM CST | River Flood Warning | DVN | Des Moines, Louisa | 10 days |
| Feb 28, 10:52 AM CST | River Flood Watch | DVN | Clinton | 8 days |
| Feb 28, 10:52 AM CST | River Flood Watch | DVN | Muscatine | 4 days |
| Feb 28, 3:04 PM CST | Severe Thunderstorm Warning | DVN | Lee | 41 min |
| Feb 28, 3:26 PM CST | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 36 min |
| Feb 28, 3:28 PM CST | Tornado Warning | DVN | Clinton, Scott | 47 min |
| Feb 28, 3:44 PM CST | Severe Thunderstorm Warning | DVN | Lee | 46 min |
| Feb 28, 3:51 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Muscatine | 39 min |
| Feb 28, 4:02 PM CST | Tornado Warning | DVN | Clinton | 22 min |
| Feb 28, 4:23 PM CST | Severe Thunderstorm Warning | DVN | Clinton | 67 min |
| Feb 28, 5:19 PM CST | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 26 min |
| Feb 28, 5:28 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Johnson | 29 min |
| Feb 28, 5:44 PM CST | Severe Thunderstorm Warning | DVN | Johnson | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.